MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM; CATHETER INTRAVSCULAR THERAPEU

ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM; CATHETER INTRAVSCULAR THERAPEU
Model Number IPN037301
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
Customer reported the picc line was leaking from the junction of the clear tubing and the pink luer hub.Early in the morning it was functioning appropriately for a lab draw, but on assessment prior to use for an infusion, it was noted to leak.The line had been placed on (b)(6) 2023.No patient harm was reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 2-l catheter for analysis.Definite signs of use were observed on the catheter body and within the extension lines.Visual analysis revealed one hole on the distal extension line directly adjacent to the luer hub.The remainder of the extension line was secure within the luer hub.The distal end of the catheter body also appeared to be intentionally severed.No other defects or anomalies were identified.The overall length of the catheter measured 16 1/4" which is not within the specification limits of 22 6/8" - 23" per the catheter product drawing.This indicates that at least 6.5" was not returned for analysis.The distal extension line outer diameter measured 0.09515" which is within the specification limits of 0.093" - 0.097" per the extension line product drawing.The distal extension line inner diameter measured 0.057" which is within the specification limits of 0.055" - 0.059" per the extension line product drawing.The catheter was functionally tested per the instructions for use (ifu) provided with this kit which states, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." both extension lines were attached to a lab inventory syringe and flushed.The proximal extension line flushed as intended, but water was seen leaking out of the hole in the distal extension line.A manual tug test confirmed that both extension lines were secure within their luer hubs.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage." the customer report of an extension line leak was confirmed through investigation of the returned sample.A hole was found in the distal extension line directly adjacent to the luer hub.The catheter passed all relevant dimensional requirements, and a device history record review was performed with no relevant findings.The type of damage observed is consistent with a manufacturing issue in the picc lines, therefore, manufacturing likely caused or contribute to this event.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend reports of this nature.

Brand Name
ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM
Common Device Name
CATHETER INTRAVSCULAR THERAPEU
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16742307
Report Number9680794-2023-00268
Device Sequence Number6379292
Product Code LJS
UDI-Device Identifier30801902120794
UDI-Public30801902120794
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberIPN037301
Device Catalogue NumberCDC-45552-VPS2
Device Lot Number13F22K0450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer05/09/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown